How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26782
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

My doctor has me on doxycycline for a sinus infection. Ive

This answer was rated:

My doctor has me on doxycycline for a sinus infection. I've been on it one capsule twice a day for a week. I was in my pool today and my skin immediately started feeling like it eas burning. No matter how much sunscreen I applied it didn't help. I gave up after an hour. My arms and face feel better now 4 hours later, but my hands still burn. Could this be a side effect of the drug?
Hi--absolutely this is a typical reaction to sunlight and the prescription bottle should somewhere have said to avoid sunlight while taking the doxycycline. No real harm done and you can use either Benadryl or Claritin or Zyrtec along with some Caladryl lotion for the hands but you really should protect all your skin areas from the sun until you finish the course of the antibiotic
Dr. Chip and other Health Specialists are ready to help you

Related Health Questions